November 2018, 17(6): 2623-2638. doi: 10.3934/cpaa.2018124

Ground states for Kirchhoff-type equations with critical growth

1. 

Department of Mathematics, Honghe University, Mengzi, Yunnan 661100, China

2. 

Department of Mathematics, Tsinghua University, Beijing, Beijing 100084, China

3. 

Department of Mathematics, Taiyuan University of Technology, Taiyuan, Shanxi 030024, China

4. 

Department of Mathematics, Yunnan Normal University, Kunming, Yunnan 650092, China

Received  January 2017 Revised  July 2017 Published  June 2018

Fund Project: This work is supported in part by the National Natural Science Foundation of China (11501403; 11461023; 11701322; 11561072) and the Shanxi Province Science Foundation for Youths under grant 2013021001-3 and the Honghe University Doctoral Research Programs (XJ17B11, XJ17B12) and the Yunnan Province Local University (Part) Basic Research Joint Project (2017FH001-013).

In this paper, we study the following Kirchhoff-type equation with critical growth
$-(a+b\int {_{\mathbb{R}^3}} |\nabla u|^2dx)\triangle u+V(x)u = λ f(x,u)+|u|^4u, \; x \; ∈\mathbb{R}^3,$
where a>0, b>0, λ>0 and f is a continuous superlinear but subcritical nonlinearity. When V and f are asymptotically periodic in x, we prove that the equation has a ground state solution for large λ by Nehari method. Moreover, we regard b as a parameter and obtain a convergence property of the ground state solution as
$b\searrow 0$
.
Citation: Quanqing Li, Kaimin Teng, Xian Wu. Ground states for Kirchhoff-type equations with critical growth. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2623-2638. doi: 10.3934/cpaa.2018124
References:
[1]

C. O. Alves and G. M. Figueiredo, Nonlinear perturbations of a periodic Kirchhoff equation in $R^N$, Nonlinear Anal., 75 (2012), 2750-2759. doi: 10.1016/j.na.2011.11.017.

[2]

A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc., 348 (1996), 305-330. doi: 10.1090/S0002-9947-96-01532-2.

[3]

S. Bernstein, Sur une classe d'équations fonctionnells aux dérivées partielles, Bull. Acad. Sci. URSS, Sér. Math. [Izv. Akad. Nauk SSSR], 4 (1940), 17-26.

[4]

T. Bartsch, Z. Q. Wang and M. Willem, The Dirichlet problem for superlinear elliptic equations, In Stationary Partial Differential Equations. Handb. Differ. Equ., vol. Ⅱ, pp. 1–55. Elsevier/North-Holland, Amsterdam (2005). doi: 10.1016/S1874-5733(05)80009-9.

[5]

M. M. CavalcantiV. N. Domingos Cavalcanti and J. A. Soriano, Global existence and uniform decay for the Kirchhoff-Carrier equation with nonlinear dissipation, Adv. Differential Equations, 6 (2001), 701-730.

[6]

C. ChenY. Kuo and T. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations, 250 (2011), 1876-1908. doi: 10.1016/j.jde.2010.11.017.

[7]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal., 30 (1997), 4619-4627. doi: 10.1016/S0362-546X(97)00169-7.

[8]

Y. DengS. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in $\mathbb{R}^3$, J. Funct. Anal., 269 (2015), 3500-3527. doi: 10.1016/j.jfa.2015.09.012.

[9]

P. D'Ancona and S. Spagnolo, Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. Math., 108 (1992), 247-262. doi: 10.1007/BF02100605.

[10]

G. M. Figueiredo and H. R. Quoirin, Ground states of elliptic problems involving non-homogeneous operators, Indiana University Mathematics Journal, 65 (2016), 779-795. doi: 10.1512/iumj.2016.65.5828.

[11]

Z. Guo, Ground states for Kirchhoff equations without compact condition, J. Differential Equations, 259 (2015), 2884-2902. doi: 10.1016/j.jde.2015.04.005.

[12]

X. He and W. Zou, Existence and concentration behavior of positive solutions for a Kirchhoff equation in $\mathbb{R}^3$, J. Differential Equations, 252 (2012), 1813-1834. doi: 10.1016/j.jde.2011.08.035.

[13]

X. He and W. Zou, Ground states for nonlinear Kirchhoff equations with critical growth, Ann. Mat. Pura Appl., 193 (2014), 473-500. doi: 10.1007/s10231-012-0286-6.

[14]

L. Jeanjean, On the existence of bounded Palais -Smale sequences and application to a Landesman-Lazer type problem set on $\mathbb{R}^N$, Proc. Roy. Soc. Edinburgh, 129 (1999), 787-809. doi: 10.1017/S0308210500013147.

[15]

G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883.

[16]

J. L. Lions, On some questions in boundary value problems of mathematical physics, in Contemporary Developments in Continuum Mechanics and Partial Differential Equations, Proc. Internat. Sympos. Inst. Mat. Univ. Fed. Rio de Janeiro, 1997, in: North-Holland Math. Stud., 30 (1978), 284–346.

[17]

S. Liu and S. Li, Infinitely many solutions for a superlinear elliptic equation, Acta Math. Sinica (Chin. Ser. ), 46 (2003), 625–630 (in Chinese).

[18]

Q. Li and X. Wu, A new result on high energy solutions for Schrödinger-Kirchhoff type equations in $\mathbb{R}^N$, Appl. Math. Lett., 30 (2014), 24-27. doi: 10.1016/j.aml.2013.12.002.

[19]

G. Li and H. Ye, Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in $\mathbb{R}^3$, J. Differential Equations, 257 (2014), 566-600. doi: 10.1016/j.jde.2014.04.011.

[20]

S. I. Pohožaev, A certain class of quasilinear hyperbolic equations, Mat. Sb. (N.S.), 96 (1975), 152-168.

[21]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256-1274. doi: 10.1016/j.jde.2015.02.040.

[22]

A. Szulkin, T. Weth, The method of Nehari manifold, in D. Y. Gao, D. Motreanu (Eds), Handbook of Nonconvex Analysis and Applications, International Press, Boston, (2010), 597– 632.

[23]

X. Wu, Existence of nontrivial solutions and high energy solutions for Schrödinger-Kirchhoff-type equations in $\mathbb{R}^N$, Nonlinear Anal., 12 (2011), 1278-1287. doi: 10.1016/j.nonrwa.2010.09.023.

[24]

X. Wu, High energy solutions of systems of Kirchhoff-type equations in $\mathbb{R}^N$, J. Math. Phy., 53 (2012), 063508. doi: 10.1063/1.4729543.

[25]

X. Wu and K. Wu, Geometrically distinct solutions for quasilinear elliptic equations, Nonlinearity, 27 (2014), 987-1001.

[26]

J. WangL. TianJ. Xu and F. Zhang, Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differential Equations, 253 (2012), 2314-2351. doi: 10.1016/j.jde.2012.05.023.

show all references

References:
[1]

C. O. Alves and G. M. Figueiredo, Nonlinear perturbations of a periodic Kirchhoff equation in $R^N$, Nonlinear Anal., 75 (2012), 2750-2759. doi: 10.1016/j.na.2011.11.017.

[2]

A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc., 348 (1996), 305-330. doi: 10.1090/S0002-9947-96-01532-2.

[3]

S. Bernstein, Sur une classe d'équations fonctionnells aux dérivées partielles, Bull. Acad. Sci. URSS, Sér. Math. [Izv. Akad. Nauk SSSR], 4 (1940), 17-26.

[4]

T. Bartsch, Z. Q. Wang and M. Willem, The Dirichlet problem for superlinear elliptic equations, In Stationary Partial Differential Equations. Handb. Differ. Equ., vol. Ⅱ, pp. 1–55. Elsevier/North-Holland, Amsterdam (2005). doi: 10.1016/S1874-5733(05)80009-9.

[5]

M. M. CavalcantiV. N. Domingos Cavalcanti and J. A. Soriano, Global existence and uniform decay for the Kirchhoff-Carrier equation with nonlinear dissipation, Adv. Differential Equations, 6 (2001), 701-730.

[6]

C. ChenY. Kuo and T. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations, 250 (2011), 1876-1908. doi: 10.1016/j.jde.2010.11.017.

[7]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal., 30 (1997), 4619-4627. doi: 10.1016/S0362-546X(97)00169-7.

[8]

Y. DengS. Peng and W. Shuai, Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in $\mathbb{R}^3$, J. Funct. Anal., 269 (2015), 3500-3527. doi: 10.1016/j.jfa.2015.09.012.

[9]

P. D'Ancona and S. Spagnolo, Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. Math., 108 (1992), 247-262. doi: 10.1007/BF02100605.

[10]

G. M. Figueiredo and H. R. Quoirin, Ground states of elliptic problems involving non-homogeneous operators, Indiana University Mathematics Journal, 65 (2016), 779-795. doi: 10.1512/iumj.2016.65.5828.

[11]

Z. Guo, Ground states for Kirchhoff equations without compact condition, J. Differential Equations, 259 (2015), 2884-2902. doi: 10.1016/j.jde.2015.04.005.

[12]

X. He and W. Zou, Existence and concentration behavior of positive solutions for a Kirchhoff equation in $\mathbb{R}^3$, J. Differential Equations, 252 (2012), 1813-1834. doi: 10.1016/j.jde.2011.08.035.

[13]

X. He and W. Zou, Ground states for nonlinear Kirchhoff equations with critical growth, Ann. Mat. Pura Appl., 193 (2014), 473-500. doi: 10.1007/s10231-012-0286-6.

[14]

L. Jeanjean, On the existence of bounded Palais -Smale sequences and application to a Landesman-Lazer type problem set on $\mathbb{R}^N$, Proc. Roy. Soc. Edinburgh, 129 (1999), 787-809. doi: 10.1017/S0308210500013147.

[15]

G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883.

[16]

J. L. Lions, On some questions in boundary value problems of mathematical physics, in Contemporary Developments in Continuum Mechanics and Partial Differential Equations, Proc. Internat. Sympos. Inst. Mat. Univ. Fed. Rio de Janeiro, 1997, in: North-Holland Math. Stud., 30 (1978), 284–346.

[17]

S. Liu and S. Li, Infinitely many solutions for a superlinear elliptic equation, Acta Math. Sinica (Chin. Ser. ), 46 (2003), 625–630 (in Chinese).

[18]

Q. Li and X. Wu, A new result on high energy solutions for Schrödinger-Kirchhoff type equations in $\mathbb{R}^N$, Appl. Math. Lett., 30 (2014), 24-27. doi: 10.1016/j.aml.2013.12.002.

[19]

G. Li and H. Ye, Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in $\mathbb{R}^3$, J. Differential Equations, 257 (2014), 566-600. doi: 10.1016/j.jde.2014.04.011.

[20]

S. I. Pohožaev, A certain class of quasilinear hyperbolic equations, Mat. Sb. (N.S.), 96 (1975), 152-168.

[21]

W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations, 259 (2015), 1256-1274. doi: 10.1016/j.jde.2015.02.040.

[22]

A. Szulkin, T. Weth, The method of Nehari manifold, in D. Y. Gao, D. Motreanu (Eds), Handbook of Nonconvex Analysis and Applications, International Press, Boston, (2010), 597– 632.

[23]

X. Wu, Existence of nontrivial solutions and high energy solutions for Schrödinger-Kirchhoff-type equations in $\mathbb{R}^N$, Nonlinear Anal., 12 (2011), 1278-1287. doi: 10.1016/j.nonrwa.2010.09.023.

[24]

X. Wu, High energy solutions of systems of Kirchhoff-type equations in $\mathbb{R}^N$, J. Math. Phy., 53 (2012), 063508. doi: 10.1063/1.4729543.

[25]

X. Wu and K. Wu, Geometrically distinct solutions for quasilinear elliptic equations, Nonlinearity, 27 (2014), 987-1001.

[26]

J. WangL. TianJ. Xu and F. Zhang, Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth, J. Differential Equations, 253 (2012), 2314-2351. doi: 10.1016/j.jde.2012.05.023.

[1]

Norihisa Ikoma. Existence of ground state solutions to the nonlinear Kirchhoff type equations with potentials. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 943-966. doi: 10.3934/dcds.2015.35.943

[2]

Xiao-Jing Zhong, Chun-Lei Tang. The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem. Communications on Pure & Applied Analysis, 2017, 16 (2) : 611-628. doi: 10.3934/cpaa.2017030

[3]

Marco A. S. Souto, Sérgio H. M. Soares. Ground state solutions for quasilinear stationary Schrödinger equations with critical growth. Communications on Pure & Applied Analysis, 2013, 12 (1) : 99-116. doi: 10.3934/cpaa.2013.12.99

[4]

Claudianor Oliveira Alves, M. A.S. Souto. On existence and concentration behavior of ground state solutions for a class of problems with critical growth. Communications on Pure & Applied Analysis, 2002, 1 (3) : 417-431. doi: 10.3934/cpaa.2002.1.417

[5]

Jiu Liu, Jia-Feng Liao, Chun-Lei Tang. Positive solution for the Kirchhoff-type equations involving general subcritical growth. Communications on Pure & Applied Analysis, 2016, 15 (2) : 445-455. doi: 10.3934/cpaa.2016.15.445

[6]

Qilin Xie, Jianshe Yu. Bounded state solutions of Kirchhoff type problems with a critical exponent in high dimension. Communications on Pure & Applied Analysis, 2019, 18 (1) : 129-158. doi: 10.3934/cpaa.2019008

[7]

Yinbin Deng, Wentao Huang. Positive ground state solutions for a quasilinear elliptic equation with critical exponent. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4213-4230. doi: 10.3934/dcds.2017179

[8]

Yanfang Xue, Chunlei Tang. Ground state solutions for asymptotically periodic quasilinear Schrödinger equations with critical growth. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1121-1145. doi: 10.3934/cpaa.2018054

[9]

Sami Aouaoui. A multiplicity result for some Kirchhoff-type equations involving exponential growth condition in $\mathbb{R}^2 $. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1351-1370. doi: 10.3934/cpaa.2016.15.1351

[10]

Gui-Dong Li, Chun-Lei Tang. Existence of ground state solutions for Choquard equation involving the general upper critical Hardy-Littlewood-Sobolev nonlinear term. Communications on Pure & Applied Analysis, 2019, 18 (1) : 285-300. doi: 10.3934/cpaa.2019015

[11]

Wen Zhang, Xianhua Tang, Bitao Cheng, Jian Zhang. Sign-changing solutions for fourth order elliptic equations with Kirchhoff-type. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2161-2177. doi: 10.3934/cpaa.2016032

[12]

Kaimin Teng, Xiumei He. Ground state solutions for fractional Schrödinger equations with critical Sobolev exponent. Communications on Pure & Applied Analysis, 2016, 15 (3) : 991-1008. doi: 10.3934/cpaa.2016.15.991

[13]

Yinbin Deng, Wei Shuai. Sign-changing multi-bump solutions for Kirchhoff-type equations in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3139-3168. doi: 10.3934/dcds.2018137

[14]

Qi-Lin Xie, Xing-Ping Wu, Chun-Lei Tang. Existence and multiplicity of solutions for Kirchhoff type problem with critical exponent. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2773-2786. doi: 10.3934/cpaa.2013.12.2773

[15]

Rui-Qi Liu, Chun-Lei Tang, Jia-Feng Liao, Xing-Ping Wu. Positive solutions of Kirchhoff type problem with singular and critical nonlinearities in dimension four. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1841-1856. doi: 10.3934/cpaa.2016006

[16]

Peng Chen, Xiaochun Liu. Multiplicity of solutions to Kirchhoff type equations with critical Sobolev exponent. Communications on Pure & Applied Analysis, 2018, 17 (1) : 113-125. doi: 10.3934/cpaa.2018007

[17]

C. Cortázar, Marta García-Huidobro. On the uniqueness of ground state solutions of a semilinear equation containing a weighted Laplacian. Communications on Pure & Applied Analysis, 2006, 5 (4) : 813-826. doi: 10.3934/cpaa.2006.5.813

[18]

C. Cortázar, Marta García-Huidobro. On the uniqueness of ground state solutions of a semilinear equation containing a weighted Laplacian. Communications on Pure & Applied Analysis, 2006, 5 (1) : 71-84. doi: 10.3934/cpaa.2006.5.71

[19]

Yinbin Deng, Yi Li, Wei Shuai. Existence of solutions for a class of p-Laplacian type equation with critical growth and potential vanishing at infinity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 683-699. doi: 10.3934/dcds.2016.36.683

[20]

Kenji Nakanishi, Tristan Roy. Global dynamics above the ground state for the energy-critical Schrödinger equation with radial data. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2023-2058. doi: 10.3934/cpaa.2016026

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (85)
  • HTML views (125)
  • Cited by (0)

Other articles
by authors

[Back to Top]